Alert archive / Iowa / High Wind Warnings in 2010
High Wind Warning 1, NWS Des Moines, IA
NWS Des Moines, IA issued this high wind warning at May 10, 2010, 9:13 PM CDT for 6 counties in Iowa. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 10, 2010, 9:13 PM CDT (02:13 UTC)
- Expired
- May 11, 2010, 12:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Des Moines, IA
Counties Cerro Gordo County, IA, Franklin County, IA, Hancock County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 149 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 9:15 PM CDT | NON-TSTM WND DMG | Garner, IA | LARGE TREE DOWN...ESTIMATED AT LEAST A FOOT IN DIAMETER FROM PICTURES SENT FROM KIMT. |
| May 10, 9:47 PM CDT | NON-TSTM WND GST 59 | Kanawha, IA | MEASURED BY KIMT WEATHER SENSOR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 2.2 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1601 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 348 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
930 WWUS73 KDMX 110213 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 913 PM CDT MON MAY 10 2010 ...HIGH WINDS EXPECTED OVER NORTH CENTRAL IOWA... .HIGH WINDS CAN BE EXPECTED AS RAIN SHOWERS MOVE THROUGH THE AREA. IAZ006-007-016-017-025-026-110500- /O.NEW.KDMX.HW.W.0001.100511T0213Z-100511T0500Z/ WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN- INCLUDING THE CITIES OF...FOREST CITY...NORTHWOOD...GARNER... MASON CITY...CLARION...HAMPTON 913 PM CDT MON MAY 10 2010 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. EAST TO SOUTHEAST WINDS OF 60 TO 70 MPH CAN BE EXPECTED ON THE BACKSIDE OF THE RAIN SHOWERS THAT ARE MOVING THROUGH THE AREA. THESE WINDS WILL CAUSE TREE DAMAGE ALONG WITH THE POTENTIAL FOR MINOR STRUCTURAL DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ DONAVON
2 follow-up statements
845 WWUS73 KDMX 110357 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1057 PM CDT MON MAY 10 2010 ...HIGH WINDS EXPECTED OVER NORTH CENTRAL IOWA... .HIGH WINDS REMAIN POSSIBLE THROUGH MIDNIGHT. IAZ006-007-016-017-025-026-110500- /O.CON.KDMX.HW.W.0001.000000T0000Z-100511T0500Z/ WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN- INCLUDING THE CITIES OF...FOREST CITY...NORTHWOOD...GARNER... MASON CITY...CLARION...HAMPTON 1057 PM CDT MON MAY 10 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. WINDS HAVE BEGUN TO DIMINISH OVER THE AREA HOWEVER GUSTS OVER 58 MPH REMAIN POSSIBLE OVER THE NEXT HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ DONAVON
900 WWUS73 KDMX 110453 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1153 PM CDT MON MAY 10 2010 ...HIGH WINDS HAVE DIMINISHED... IAZ006-007-016-017-025-026-110600- /O.EXP.KDMX.HW.W.0001.000000T0000Z-100511T0500Z/ WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN- INCLUDING THE CITIES OF...FOREST CITY...NORTHWOOD...GARNER... MASON CITY...CLARION...HAMPTON 1153 PM CDT MON MAY 10 2010 ...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT CDT TONIGHT... THE HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT CDT TONIGHT. GUSTY WINDS CAN BE EXPECTED THE NEXT SEVERAL HOURS THOUGH THE THREAT FOR HIGH WINDS HAS DIMINISHED. $$ DONAVON
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this high wind warning went out at May 10, 3:20 PM CDT, 5 hours 53 minutes earlier.
Area forecast discussion, May 10, 3:20 PM CDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 320 PM CDT MON MAY 10 2010 ...UPDATED 00Z AVIATION DISCUSSION... .SHORT TERM /TONIGHT/... MANY ISSUES DURING THIS PERIOD WITH INITIAL CONCERNS WITH STRONG GRADIENT WINDS WITH MANY LOCATIONS HAVE SUSTAINED WINDS OF OVER 30 MPH ALONG WITH GUSTS OF 45 TO 55 MPH. HAVE ISSUED A WIND ADVISORY THROUGH THE EARLY EVENING FOR THE STRONG WINDS AND ANTICIPATE SOME WEAKENING AS GRADIENT RELAXES JUST A BIT. FOCUS WILL THEN SHIFT TOWARD SYSTEM PULLING OUT OF THE ROCKIES AND PASSING THROUGH THE REGION TONIGHT. AT THIS TIME...LACK OF STRONG INSTABILITY WOULD SEEM TO PRECLUDE SEVERE WEATHER IN THE CWA OVERNIGHT WITH ONLY AN ISOLATED THREAT AT THIS POINT. OF GREATER CONCERN WILL BE PSBL HEAVY RAINFALL OVERNIGHT AS THE SFC LOW PASSES THROUGH NORTHERN MO. MOISTURE TRANSPORT WILL REMAIN VERY STRONG INTO SOUTHERN IA OVERNIGHT WITH 1-1.5 PRECIPITABLE WATER HEADING INTO THE STATE. FOCUS FOR ELEVATED CONVECTION WILL BE NEAR THE 850MB FRONT NEAR THE IA/MO BORDER DURING THE NIGHT. ALREADY HAVE SEEN AROUND AN INCH NEAR LAMONI WITH MORE WIDESPREAD VALUES OF 0.50-0.85 INCHES IN MOST AREAS IN THE SOUTH. THIS AREA ALSO HAS THE LOWEST FFG IN THE STATE AND GIVEN THE POTENTIAL RAINFALL OVERNIGHT...HAVE GONE WITH A FLASH FLOOD WATCH IN THE SOUTHEAST QUARTER DURING THE PERIOD. RAINFALL OF 1 TO 2 INCHES MORE WILL BE POSSIBLE WITH ISOLATED HEAVIER AMOUNTS. .LONG TERM /TUESDAY THROUGH MONDAY/... OVERNIGHT SYSTEM WILL BE DEPARTING TO THE NORTHEAST ON TUESDAY...WITH DOWNWARD TREND IN POPS THROUGH THE DAY. AFTER A BRIEF RESPITE THE NEXT SYSTEM WILL APPROACH FROM THE SOUTHWEST TUESDAY NIGHT AND FOLLOW AN EVOLUTIONARY PATH SIMILAR TO THE FIRST SYSTEM TODAY/TONIGHT. EXPECT MID-LEVEL LOW TO MOVE NORTH NORTHEAST FROM WESTERN COLORADO INTO THE DAKOTAS AND MINNESOTA...WITH SURFACE LOW AGAIN DEVELOPING OVER THE SOUTHERN HIGH PLAINS AND HOOKING UP THROUGH NORTHERN MISSOURI AND PARTS OF IOWA. SIMILAR TO THE FIRST SYSTEM WE WILL ONCE AGAIN SEE A THREAT FOR HEAVY RAIN AND POSSIBLY A SLIGHT RISK FOR SEVERE HAIL AS ELEVATED INSTABILITY COULD ENTER OUR SOUTHERN/SOUTHEASTERN COUNTIES WEDNESDAY NIGHT...HOWEVER THERE IS STILL SOME SPREAD AMONG THE DETERMINISTIC MODELS REGARDING THE PRECISE TRACK OF THE SURFACE LOW...WHICH WILL HAVE A SUBSTANTIAL EFFECT NOT ONLY ON THE SEVERE POSSIBILITY BUT ALSO ON THE LOCATION/AREAL EXTENT OF HEAVIER PRECIP AND THUNDERSTORMS. HAVE ENOUGH CONFIDENCE TO RAISE POPS TO HIGH LIKELIES ON WEDNESDAY AFTERNOON/NIGHT...ESPECIALLY ACROSS OUR SOUTHEASTERN HALF...AND WILL CONTINUE TO MONITOR MODELS TRENDS ON SUBSEQUENT SHIFTS AS THE TRACK OF THE SYSTEM COMES INTO BETTER FOCUS. HEAVY RAIN THAT DOES OCCUR WEDNESDAY/WEDNESDAY NIGHT COULD EXACERBATE FLOODING CONCERNS AS DISCUSSED IN THE HYDROLOGY SECTION BELOW. IT APPEARS THE SECOND SYSTEM WILL ONCE AGAIN EXIT QUICKLY TO THE NORTHEAST ON THURSDAY WITH THE GFS AND GEM BOTH SHOWING A SUBSTANTIAL DRY SLOT COMING IN FROM THE SOUTHWEST. THEREAFTER RIDGING WILL DOMINATE AT LEAST INTO FRIDAY NIGHT...WITH TEMPERATURES FINALLY BEGINNING TO MODERATE A BIT AFTER THE COLD WET WEATHER OF THE WEEK TO THAT POINT. A WEAKER 500 MB SHORTWAVE WILL APPROACH FROM THE NORTHWEST LATE FRIDAY NIGHT AND SATURDAY...HOWEVER THE LONG RANGE MODELS ARE HAVING DIFFICULTY PINNING THIS SYSTEM DOWN AS IT IS STILL OFFSHORE THE PACIFIC NW AT THIS TIME...AND MOISTURE APPEARS MORE LIMITED WITH A LARGE SURFACE HIGH IN PLACE. HAVE ADDED JUST SLIGHT CHC SHRA POPS IN THE SOUTH SATURDAY/SATURDAY NIGHT FOR NOW. && .HYDROLOGY... CONFIDENCE HAS INCREASED SOMEWHAT THAT SCATTERED MINOR FLOODING PROBLEMS WILL DEVELOP BY MIDWEEK. VARIOUS ISENT SFCS SHOW STRONG MOISTURE TRANSPORT AND CONVERGENCE BOTH TONIGHT AND WED INTO WED NIGHT. PW AND WARM CLOUD DEPTHS ARE ABOVE AVERAGE TONIGHT BUT REALLY INCREASE TO ANOMALOUS LEVELS BY LATE WED. PWS ARE FORECAST TO REACH 1.50 INCHES WITH WARM CLOUD DEPTHS OF 10-12K FT. THIS SHOULD PROVIDE FOR VERY EFFICIENT RAINS WITH STAGE WELL SET BY PRECIP EARLIER IN THE WEEK. SMALLER SRN IA BASINS MAY BE MOST AFFECTED DUE TO CURRENT WETTER SOIL CONDITIONS WHICH IS SUPPORTED BY MBRFC ENSEMBLE FORECASTS. FLOODING STILL LOOKS TO MAINLY BE MINOR BUT SEE NO REASON NOT TO CONTINUE ESF HYDROLOGIC OUTLOOK. TWO EVENT TOTALS REACH 1.5-4.0 INCHES BY THU WITH LOCALLY HIGHER AMOUNTS QUITE POSSIBLE. HIGHEST AMOUNTS SERN TWO-THIRDS. && .AVIATION... 11/00Z...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO LIFT NORTH THROUGH IOWA THIS EVENING BEFORE DIMINISHING TOWARD 09Z. CIGS WILL CONTINUE TO LOWER OVERNIGHT AS WELL AND SHOULD BE WIDESPREAD IFR BEHIND THE PRECIPITATION THEN LAST AT LEAST INTO MID TUESDAY MORNING. CIGS WILL LIFT TO MVFR DURING THE DAY...POSSIBLY SCATTERING OVER THE SOUTH LATE. GUSTY EAST TO SOUTHEAST WINDS WILL GRADUALLY SHIFT TO THE NORTH AND NORTHWEST TOWARD SUNRISE AND DIMINISH. && .DMX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR ADAIR-BOONE- CALHOUN-CARROLL-CLARKE-DALLAS-EMMET-FRANKLIN-GREENE-GUTHRIE- HAMILTON-HANCOCK-HARDIN-HUMBOLDT-JASPER-KOSSUTH-LUCAS-MADISON- MARION-MARSHALL-PALO ALTO-POCAHONTAS-POLK-SAC-STORY-UNION-WARREN- WEBSTER-WINNEBAGO-WRIGHT. FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR APPANOOSE-CLARKE- DAVIS-DECATUR-LUCAS-MAHASKA-MARION-MONROE-POWESHIEK-RINGGOLD-TAYLOR- UNION-WAPELLO-WARREN-WAYNE. SHORT TERM...COGIL LONG TERM...LEE HYDROLOGY...BSS AVIATION...DONAVON
Hazardous weather outlook, May 10, 4:11 PM CDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 411 PM CDT MON MAY 10 2010 IAZ004>006-015-016-023>026-033>037-045>049-058>061-071-072-111100- EMMET-KOSSUTH-WINNEBAGO-PALO ALTO-HANCOCK-POCAHONTAS-HUMBOLDT-WRIGHT- FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-CARROLL-GREENE-BOONE- STORY-MARSHALL-GUTHRIE-DALLAS-POLK-JASPER-ADAIR-MADISON- 411 PM CDT MON MAY 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT STRONG WINDS ARE EXPECTED INTO THE EARLY EVENING HOURS. A WIND ADVISORY REMAINS IN EFFECT FOR PORTIONS OF THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. ISOLATED NON SEVERE THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT AS WELL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND A FEW THUNDERSTORMS ARE LIKELY AGAIN WEDNESDAY INTO EARLY THURSDAY. SOME OF THE SHOWERS AND STORMS MAY PRODUCE HEAVY RAINS AND MINOR FLOODING WITH FOUR DAY RAINFALL TOTALS OF TWO TO THREE INCHES...LOCALLY UP TO FOUR OR MORE. SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED...HOWEVER REPORTS OF HEAVY RAIN AND EXCESSIVE RAINFALL AMOUNTS ARE APPRECIATED AND ENCOURAGED. IAZ062-075-085-086-092>097-111100- POWESHIEK-MAHASKA-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 411 PM CDT MON MAY 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED OVERNIGHT WITH AN ISOLATED SEVERE STORM POSSIBLE...WITH ANY THREAT COMING FROM MARGINALLY SEVERE HAIL. HEAVY RAINS ARE ALSO EXPECTED. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR PORTIONS OF THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS ARE LIKELY AGAIN WEDNESDAY INTO EARLY THURSDAY. SOME OF THE SHOWERS AND STORMS MAY PRODUCE HEAVY RAINS AND MINOR FLOODING WITH FOUR DAY RAINFALL TOTALS OF TWO TO THREE INCHES...LOCALLY UP TO FOUR OR MORE. SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE BRIEFLY NEEDED TONIGHT AND AGAIN WEDNESDAY OR WEDNESDAY NIGHT. REPORTS OF HEAVY RAIN AND EXCESSIVE RAINFALL AMOUNTS ARE ALSO APPRECIATED AND ENCOURAGED. IAZ073-074-082>084-111100- WARREN-MARION-UNION-CLARKE-LUCAS- 411 PM CDT MON MAY 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED OVERNIGHT WITH AN ISOLATED SEVERE STORM POSSIBLE...WITH ANY THREAT COMING FROM MARGINALLY SEVERE HAIL. HEAVY RAINS ARE ALSO EXPECTED. STRONG WINDS ARE ALSO EXPECTED THIS EVENING. A WIND ADVISORY AND A FLASH FLOOD WATCH REMAIN IN EFFECT FOR PORTIONS OF THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS ARE LIKELY AGAIN WEDNESDAY INTO EARLY THURSDAY. SOME OF THE SHOWERS AND STORMS MAY PRODUCE HEAVY RAINS AND MINOR FLOODING WITH FOUR DAY RAINFALL TOTALS OF TWO TO THREE INCHES...LOCALLY UP TO FOUR OR MORE. SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE BRIEFLY NEEDED TONIGHT AND AGAIN WEDNESDAY OR WEDNESDAY NIGHT. REPORTS OF HEAVY RAIN AND EXCESSIVE RAINFALL AMOUNTS ARE ALSO APPRECIATED AND ENCOURAGED. IAZ044-057-070-081-111100- CRAWFORD-AUDUBON-CASS-ADAMS- 411 PM CDT MON MAY 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT OCCASIONAL SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TONIGHT. SOME OF THE SHOWERS AND STORMS MAY PRODUCE HEAVY RAINS WITH RAINFALL TOTALS OF ONE INCH BY DAYBREAK TUESDAY. SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND A FEW THUNDERSTORMS ARE LIKELY AGAIN WEDNESDAY INTO EARLY THURSDAY. SOME OF THE SHOWERS AND STORMS MAY PRODUCE HEAVY RAINS AND MINOR FLOODING WITH FOUR DAY RAINFALL TOTALS OF TWO TO THREE INCHES...LOCALLY UP TO FOUR OR MORE. SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED...HOWEVER REPORTS OF HEAVY RAIN AND EXCESSIVE RAINFALL AMOUNTS ARE APPRECIATED AND ENCOURAGED. IAZ007-017-027-028-038-039-050-111100- WORTH-CERRO GORDO-BUTLER-BREMER-GRUNDY-BLACK HAWK-TAMA- 411 PM CDT MON MAY 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT OCCASIONAL SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TONIGHT. SOME OF THE SHOWERS AND STORMS MAY PRODUCE HEAVY RAINS WITH RAINFALL TOTALS OF UP TO ONE INCH BY DAYBREAK TUESDAY. SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND A FEW THUNDERSTORMS ARE LIKELY AGAIN WEDNESDAY INTO EARLY THURSDAY. SOME OF THE SHOWERS AND STORMS MAY PRODUCE HEAVY RAINS AND MINOR FLOODING WITH FOUR DAY RAINFALL TOTALS OF TWO TO THREE INCHES...LOCALLY UP TO FOUR OR MORE. SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED...HOWEVER REPORTS OF HEAVY RAIN AND EXCESSIVE RAINFALL AMOUNTS ARE APPRECIATED AND ENCOURAGED. COGIL
In the hours before
Local storm report, May 10, 3:54 PM CDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
354 PM CDT MON MAY 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM NON-TSTM WND DMG ESE GRAY 41.84N 94.98W
05/10/2010 AUDUBON IA TRAINED SPOTTER
10 INCH DIAMETER TREE BRANCHES DOWN IN YARD.
&&
BEERENDSSpecial weather statement, May 10, 6:18 PM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 618 PM CDT MON MAY 10 2010 IAZ057-058-070-071-102345- ADAIR-AUDUBON-CASS-GUTHRIE- 618 PM CDT MON MAY 10 2010 AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CENTRAL CASS COUNTY TO EXTREME NORTHWESTERN ADAMS COUNTY...MOVING NORTHEAST AT 45 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... ANITA AND MASSENA BY 625 PM CDT... BRIDGEWATER BY 630 PM CDT... ADAIR BY 645 PM CDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. BEERENDS
Special weather statement, May 10, 6:22 PM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 622 PM CDT MON MAY 10 2010 IAZ082-093-110000- RINGGOLD-UNION- 622 PM CDT MON MAY 10 2010 AT 617 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTH CENTRAL RINGGOLD COUNTY...MOVING NORTHEAST AT 55 MPH. PENNY SIZE HAIL...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... AFTON BY 630 PM CDT... THAYER BY 635 PM CDT... LORIMOR BY 645 PM CDT... SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. BEERENDS
Special weather statement, May 10, 6:46 PM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 646 PM CDT MON MAY 10 2010 IAZ058-059-110015- DALLAS-GUTHRIE- 646 PM CDT MON MAY 10 2010 AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SOUTHWESTERN GUTHRIE COUNTY TO SOUTHEASTERN GUTHRIE COUNTY...MOVING NORTHEAST AT 45 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... GUTHRIE CENTER BY 655 PM CDT... PANORA BY 700 PM CDT... PERRY BY 715 PM CDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. BEERENDS
Special weather statement, May 10, 7:56 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 756 PM CDT MON MAY 10 2010 IAZ005-016-110130- HANCOCK-KOSSUTH- 756 PM CDT MON MAY 10 2010 AT 754 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EXTREME WEST CENTRAL HANCOCK COUNTY...MOVING NORTHEAST AT 40 MPH. ONE HALF INCH DIAMETER HAIL...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... BRITT BY 810 PM CDT... SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. BEERENDS
Special weather statement, May 10, 8:25 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 825 PM CDT MON MAY 10 2010 IAZ004-005-015-023>025-033>037-044>049-057>061-070>074-081-082- 110330- EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-WRIGHT-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY- MARSHALL-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-CASS-ADAIR-MADISON- WARREN-MARION-ADAMS-UNION- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG... POCAHONTAS...HUMBOLDT...CLARION...SAC CITY...ROCKWELL CITY... FORT DODGE...WEBSTER CITY...ELDORA...DENISON...CARROLL... JEFFERSON...BOONE...AMES...MARSHALLTOWN...AUDUBON... GUTHRIE CENTER...ADEL...DES MOINES...NEWTON...ATLANTIC... GREENFIELD...WINTERSET...INDIANOLA...KNOXVILLE...CORNING... CRESTON 825 PM CDT MON MAY 10 2010 WIDESPREAD SHOWERS AND SOME EMBEDDED THUNDERSTORMS WILL MOVE THROUGH PORTIONS OF CENTRAL IOWA THROUGH 1030 PM CDT. BRIEF HEAVY RAIN...PEA SIZE HAIL...AND WIND GUSTS TO 50 TO 55 MPH ARE POSSIBLE WITH SOME OF THE STRONGER STORMS. ADDITIONAL RAINFALL AMOUNTS OF ONE TENTH TO A QUARTER OF AN INCH ARE POSSIBLE THROUGH THE NEXT FEW HOURS. MJB
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 9:47 PM CDT | River Flood Warning | DMX | Appanoose, Wayne | 18 hr |
| May 11, 12:39 PM CDT | River Flood Warning | DMX | Mahaska, Marion | 8 hr |
Nearby
High Wind Warnings in Iowa, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.